MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE RP TIB BASE SZ 7 CEM; ATTUNE IMPLANT : KNEE TIBIAL TRAY

DEPUY IRELAND - 9616671 ATTUNE RP TIB BASE SZ 7 CEM; ATTUNE IMPLANT : KNEE TIBIAL TRAY
Model Number 1506-10-007
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Adhesion(s) (1695); Muscular Rigidity (1968); Pain (1994)
Date of Event 10/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision completed due to pain/stiffness and loosening of the femoral component.Scar tissue was removed.All components were removed.Attune revision was implanted.The patella was removed so we could gain better access to the joint space.This was well fixed.The femoral component was very loose and 'fell off' when we were trying to remove the insert.Cement was well fixed at the implant/cement interface, but not at the cement/bone interface.The tibia was well fixed.The bone/cement interface was well fixed compared to the cement/implant interface.The surgeon said the primary surgery was done in 2017 where the patient had a bilateral knee replacement.As the patient notes weren't complete i had to do my best to read the lot numbers of the explanted components.The left side was revised (i think) on (b)(6) 2021 for pain and stiffness.I'm unsure about loosening.I don't know the pc number for this revision.
 
Event or Problem Description
Additional information received indicated that the surgeon attributed the stiffness and pain due to femoral loosening and scar tissue.Reason for revision was due to femoral component loosening.The surgeon noted this as the femoral component ¿fell off¿ with the majority of the cement fixed to the implant.With the tibia, he did say it was well fixed, but that it did come off with no cement fixed to the implant.He then mentioned that this looks like one of our ¿old tibial implants¿, before s+.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: 1.Was the loosening interface of the femoral component bone to cement? yes the cement was loose at the bone-cement interface.2.Was the loosening interface of the tibia tray cement to implant? i found the joint registry form and the reason for revision was due to loose femoral component.The tibial component was not loose, however there wasn¿t any cement bonded to the tray.

Brand Name
ATTUNE RP TIB BASE SZ 7 CEM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key15697575
Report Number1818910-2022-21558
Device Sequence Number17842915
Product Code NJL
UDI-Device Identifier10603295042617
UDI-Public10603295042617
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1506-10-007
Device Catalogue Number150610007
Device Lot Number8551254
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer10/25/2022
11/18/2022
Initial Report FDA Received Date10/30/2022
Supplement Report FDA Received Date11/10/2022
11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE MEDIAL ANAT PAT 38MM; ATTUNE PS FEM RT SZ 7 CEM; ATTUNE PS RP INSRT SZ7 6MM; UNKNOWN BONE CEMENT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale